Alert archive / Kentucky / Wind Advisories in 2020

Wind Advisory 6, NWS Jackson, KY

November 14, 202033 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 14, 2020, 3:17 AM EST for 33 counties in Kentucky. It took effect at Nov 15, 2020, 5:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:17 AM EST (08:17 UTC)
In effect from
Nov 15, 2020, 5:00 AM EST
Expired
Nov 15, 2020, 6:59 PM EST
In force
14 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS73 KJKL 140817
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
317 AM EST Sat Nov 14 2020

.A strong cold front will move through eastern Kentucky Sunday
morning. Strong southwest winds of 15 to 25 mph, with gusts of 35
to 45 mph at times, will engage just ahead of the front as it
approaches towards dawn Sunday. Strong winds will continue through
the day on Sunday, as the front exits off to the east.  

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142100-
/O.NEW.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
317 AM EST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY...

* WHAT...Southwest winds of 15 to 25 mph, with gusts of 35 to 45
  mph are expected.

* WHERE...All of Eastern Kentucky.

* WHEN...From 5 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
7 follow-up statements
551 
WWUS73 KJKL 140843 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Jackson KY
343 AM EST Sat Nov 14 2020

...Strong Winds Gusts Expected Sunday...

.A strong cold front will move through eastern Kentucky Sunday
morning. Strong southwest winds of 15 to 25 mph, with gusts of 35
to 45 mph at times, will engage just ahead of the front as it 
approaches towards dawn Sunday. Strong west southwest winds will 
continue through the day on Sunday, as the front exits off to the 
east. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142100-
/O.COR.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
343 AM EST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY...

* WHAT...Southwest to west southwest winds of 15 to 25 mph, with 
  gusts of 35 to 45 mph are expected.

* WHERE...All of Eastern Kentucky.

* WHEN...From 5 AM to 7 PM EST Sunday.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
678 
WWUS73 KJKL 140845 CCB 
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Jackson KY
345 AM EST Sat Nov 14 2020

...Strong Wind Gusts Expected Sunday...

.A strong cold front will move through eastern Kentucky Sunday
morning. Strong southwest winds of 15 to 25 mph, with gusts of 35
to 45 mph at times, will engage just ahead of the front as it 
approaches towards dawn Sunday. Strong west southwest winds will 
continue through the day on Sunday, as the front exits off to the 
east. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142100-
/O.COR.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
345 AM EST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY...

* WHAT...Southwest to west southwest winds of 15 to 25 mph, with 
  gusts of 35 to 45 mph are expected.

* WHERE...All of Eastern Kentucky.

* WHEN...From 5 AM to 7 PM EST Sunday.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs could be blown down and a few power outages 
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
072 
WWUS73 KJKL 142015
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
315 PM EST Sat Nov 14 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151000-
/O.CON.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
315 PM EST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY...

* WHAT...Southwest to west southwest winds of 15 to 25 mph, with 
  gusts of 35 to 45 mph are expected.

* WHERE...All of Eastern Kentucky.

* WHEN...From 5 AM to 7 PM EST Sunday.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN/GREIF
715 
WWUS73 KJKL 150425
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1125 PM EST Sat Nov 14 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151400-
/O.CON.KJKL.WI.Y.0006.201115T1000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
1125 PM EST Sat Nov 14 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST SUNDAY...

* WHAT...Southwest to west southwest winds of 15 to 25 mph, with 
  gusts of 35 to 45 mph are expected. Isolated higher gusts will 
  be possible, especially across the higher terrain. 

* WHERE...All of Eastern Kentucky.

* WHEN...From 5 AM to 7 PM EST Sunday.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN/GREIF/RAY
068 
WWUS73 KJKL 151048
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
548 AM EST Sun Nov 15 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-152100-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
548 AM EST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest to west southwest winds of 15 to 25 mph, with
  gusts of 35 to 45 mph are expected. Isolated higher gusts will
  be possible, especially across the higher terrain in far
  southeastern Kentucky.

* WHERE...All of Eastern Kentucky.

* WHEN...From 5 AM to 7 PM EST Sunday.

* IMPACTS...Winds this strong could blow around unsecured 
  objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN
863 
WWUS73 KJKL 151810 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
110 PM EST Sun Nov 15 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160000-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
110 PM EST Sun Nov 15 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Southwest to west southwest winds of 15 to 25 mph, with 
  gusts of 35 to 45 mph are expected. Isolated higher gusts will 
  be possible, especially across the higher terrain in far 
  southeastern Kentucky.

* WHERE...All of Eastern Kentucky.

* WHEN...Through 7 PM EST this evening.

* IMPACTS...Winds this strong could blow around unsecured objects.
  Trees or tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

GEOGERIAN/GREIF
446 
WWUS73 KJKL 152359
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
659 PM EST Sun Nov 15 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160100-
/O.CAN.KJKL.WI.Y.0006.000000T0000Z-201116T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, 
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, 
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, 
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, 
Elkhorn City, Pikeville, and South Williamson
659 PM EST Sun Nov 15 2020

...WIND ADVISORY IS CANCELLED...

Strong gusty winds accompanying the passage of a cold front 
earlier today have diminished across the area. Therefore the Wind
Advisory is cancelled.

$$

RAY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 14, 1:59 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 14, 1:59 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
159 AM EST Sat Nov 14 2020

.UPDATE...
Issued at 159 AM EST SAT NOV 14 2020

The forecast remain on track. Merely freshened up the hourly
temperatures, incorporating the latest trends in the observations.

UPDATE Issued at 1210 AM EST NOV 14 2020

High pressure continues to shift eastward this evening. Regional
satellite loop showing mainly high level clouds streaming into the
lower Ohio Valley which will continue to move eastward across the
rest of the Commonwealth during the overnight. Surface dew points
are relatively low but not seeing the rapid cool-off one might
typically expect in some of our typically cooler spots except
across our more northern and northeastern zones. Very little
evidence of fog development. Guidance has been pretty consistent
and more optimistic. Thus for the late evening update wound up
trimming back on the fog. Still expecting some patchy river valley
fog and have even had a report or two of some patchy fog in a
spot or two. But thus far it has been quite limited and at this
point would expect much of any moisture to convert into frost
leading up to dawn.

UPDATE Issued at 728 PM EST FRI NOV 13 2020

Drier air has filtered into the area producing lower surface dew
points for much of the area as compared to this time last night.
While moisture appears great enough for some river valley fog
later tonight, expect at least some of that moisture will be
converted over to frost where temperatures become cold enough.
Otherwise, where fog is dense enough, this may limit the drop off
of temperatures into the mid 30s versus overnight lows closer to
freezing. With next update, may trim back some of the fog through
the early morning time frame and/or increase overnight lows
slightly where more widespread fog has the opportunity to develop
and linger. Mid/high level cloudiness will also be on the
increase overnight. No major changes to the forecast package at
this time, but will be watching trends closely.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 435 PM EST FRI NOV 13 2020

21z sfc analysis shows high pressure pushing deeper into Kentucky
from the northwest. This has cleared the sky across eastern Kentucky
with plenty of sunshine sending temperatures into the upper 50s and
low 60s. Meanwhile, dewpoints have dropped into the low and mid 30s
with the air mass change as northwest winds of 5 to 10 mph brought
in the drier air.

The models remain in fairly solid agreement aloft through the short
term portion of the forecast. The pattern becomes more dynamic with
time as southern ridging holds strong while a couple of weak
shortwaves transverse the Ohio Valley ahead of a much stronger
trough inbound for Sunday morning. Fast mid level flow over
Kentucky will tilt more southwesterly on Saturday ahead of the
next large trough. The main global models have some differences at
these later time steps with the GFS quicker and sharper with its
trough than the ECMWF and NAM. Have used the blended NBM with a
lean toward the NAM12 for details - especially Saturday night.

Sensible weather will be quite pleasant into Saturday evening -
though look for some chilly valley readings by dawn along with
patchy fog and frost. Southwest winds ahead of an inbound strong
cold front will support high temperatures again in the 60s most
places. The approaching cold front will bring with it some
impressive winds off the sfc that look to be able to mix down
towards dawn on Sunday once the inversion is overcome. The wind
speeds at 850h will be around 3 standard deviations above normal
near the end of the period with even a 60 mph isotach not far
from the the Kentucky border at 12z Sunday. Expect a portion of
this to mix down via momentum transfer with gusts up to 40 mph
possible late Saturday night into Sunday. This has been
highlighted for several days in the HWO and a wind advisory could
be hoisted for that time frame should trends hold. Until the
front and its winds gets close, Saturday evening will probably
see some cool lows in the valleys before temperatures rise towards
midnight. Meanwhile, the ridges and more open terrain stay well
mixed with temperatures hardly settling into the 50s.

The main adjustments to the NBM temperature grids were to allow
for more of a ridge to valley split tonight and for a time in the
evening on Saturday. With the PoPs, ramped them up a bit quicker
late Saturday night just ahead of the cold front.

.LONG TERM...(Sunday through Friday)
Issued at 356 PM EST FRI NOV 13 2020

A potent upper level trough and weakening surface front will be
moving through the CWA at the start of the period. Pressure
gradients will increase throughout the day Sunday as the axis of the
trough passes over the state, resulting in very strong winds aloft.
Based on the latest NAM12 soundings and momentum transfer, still
looking at wind gusts to potentially mix down to the surface,
especially during periods of rain and along the frontal passage.
Wind gusts between 30 and 40 kts are possible, though based on the
soundings, can't rule out a few higher gusts...especially across the
northern CWA and high terrain.

Once the front passes over, the mixing may continue behind the front
for a few hours. Then as temperatures begin to cool behind the
system, a llvl inversion will begin to set in the late
afternoon/evening, cutting off the best momentum transfer. Winds
will stay strong aloft, however, as the axis of the trough passes
over. Though with strong high pressure moving in at the surface,
winds will be much lighter in the low levels. The result will be in
an influx of colder air from the NW flow aloft, with high temps
expected to be closer to, if not slightly below, seasonal normals.
Clear skies and calm winds overnight will also lead to pretty good
diurnal drops, with coolest temps in the valleys.

High pressure will remain in control for the rest of the period.
Temperatures will slowly modify warmer each day. By Thursday and
Friday, the center of the high will begin drifting just east of the
state, result in decent return S to SW flow. According to the GFS,
the backside of a ridge may also be moving over, which will also
create SW flow aloft. After some coordination with neighboring
offices, ended up increasing the high temps on Thursday and Friday
by 2 to 3 degrees, to better account for the return flow WAA.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
ISSUED AT 159 AM EST SAT NOV 14 2020

VFR conditions will hold through the period at the TAF sites. High
clouds will thicken and lower with time, especially after dusk. A
strengthening low level jet will also bring a threat of wind
shear by late this evening. Surface winds will be variable and
average less than 5 kts through early this evening, before
increasing to around 5 kts out of the south to south southeast
late.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...GREIF
LONG TERM...JMW
AVIATION...GEOGERIAN
Hazardous weather outlook, Nov 13, 3:30 PM EST, 11 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
330 PM EST Fri Nov 13 2020

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142330-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
330 PM EST Fri Nov 13 2020

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Winds may gust as high as 40 mph from late Saturday night through
much of the day Sunday. The stronger wind gusts will generally be
along and north of Interstate 64, and at elevations above 2500
feet near the Virginia border.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GREIF/JMW

Nearby

Wind Advisories in Kentucky, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.